I am a 27 year old male. I was diagnosed with spondylitis when 13 and ulcerative colitis aged 17. My colitis has been in remission for about 3 years now but it comes now and again, and I have chronic brain fog type symptoms etc.
I did a lot of research into possible links of candida and autoimmune problems. To test this I took nystatin for about a week, to see if I experienced any die off symptoms etc. Nystatin is a prescription anti fungal.
I did notice some die-off symptoms, and developed a bit of a flu for a few days. More alarmingly however, about a month later (I only took the nystatin for a few days) I developed alopecia barbae (alopecia of my beard). I notice a few bald spots in my stubble which slowly got larger, and now I have about two, two inched size ones. Granted you can't see them easily when I've shaved they are still annoying and worrisome, I'd not like them to spread to my head (in 2% of cases they do apparently).
I'm not sure if this was caused by the nystatin, but alopecia barbae is an autoimmune condition. Both colitis and spondylitis, my previous diagnosis' were autoimmune.
I'm wondering whether candida are capable of entering the blood and finding other points to survive if under attack in the gut? I notice also that I get athletes foot whenever I take anti fungal supplements - almost as if fungus from my gut is escaping (through damaged gut lining - common in autoimmune conditions) and finding another location?
In the case of the alopecia, I'm wondering whether it escaped and attached (for some reason) to the hair follicules near my face?
I know that fungal ringworm can cause alopecia barbae, so I'm wondering if candida can do the same, and if the theory I have is plausible.
If it is plausible, I'm wondering whether taking a more 'systemic' anti fungal should help it!
However, I'm aware as well that taking nystatin may have impaired my liver slightly, and thus caused an increase of toxins which may have done it. However, I had a blood test a few weeks after taking it which showed my liver function to be fine.
I'm wondering what you guys think regarding this? Can candida 'travel' throughout like this? Has anyone else had experience like this when taking supplements or medications to kill fungus in the gut?